Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/100879
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: On the K-Theoretic Classification of Topological Phases of Matter
Author: Thiang, G.
Citation: Annales Henri Poincare, 2016; 17(4):757-794
Publisher: Springer
Issue Date: 2016
ISSN: 1424-0637
1424-0661
Statement of
Responsibility: 
Guo Chuan Thiang
Abstract: We present a rigorous and fully consistent K-theoretic framework for studying gapped phases of free fermions. It utilizes and profits from powerful techniques in operator K-theory, which from the point of view of symmetries such as time reversal, charge conjugation, and magnetic translations, is more general and natural than the topological version. In our model-independent approach, the dynamics are only constrained by the physical symmetries, which can be completely encoded using a suitable C*-superalgebra. Contrary to existing literature, we do not use K-theory groups to classify phases in an absolute sense, but to classify topological obstructions between phases. The Periodic Table of Kitaev is exhibited as a special case within our framework, and we prove that the phenomena of periodicity and dimension shifts are robust against disorder and magnetic fields.
Rights: © 2015 Springer Basel
DOI: 10.1007/s00023-015-0418-9
Grant ID: http://purl.org/au-research/grants/arc/DP110100072
Published version: http://dx.doi.org/10.1007/s00023-015-0418-9
Appears in Collections:Aurora harvest 3
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.